Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 29, 2021, 6:38 PM CDT for Kewaunee County, Manitowoc County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 29, 2021, 7:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
Counties Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672
WWUS83 KGRB 292338
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
638 PM CDT Tue Jun 29 2021
WIZ039-040-048-050-300015-
Kewaunee WI-Winnebago WI-Manitowoc WI-Brown WI-
638 PM CDT Tue Jun 29 2021
...BRIEF HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE EARLY THIS
EVENING...
At 637 PM CDT, Doppler radar was tracking showers and thunderstorms
along a line extending from near Algoma to 6 miles south of
Luxemburg to near Denmark to near Brillion to near Chilton to 7
miles west of Southern Lake Winnebago. Movement was east at 35 mph.
Winds in excess of 30 mph and brief heavy rain will be possible with
these showers and storms.
Strong thunderstorms will be near...
Algoma and Luxemburg around 645 PM CDT.
Kewaunee around 650 PM CDT.
Two Creeks around 700 PM CDT.
Valders, St. Nazianz and Camp Rokilio Scout Camp around 705 PM
CDT.
Manitowoc and Cleveland around 715 PM CDT.
Other locations impacted by these storms include Krok, Maribel,
Larrabee, Curran, Slovan, Wayside, Gregorville, Rankin, Kiel and
Millhome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4395 8804 4395 8840 4390 8840 4390 8868
4405 8841 4396 8840 4396 8804 4424 8806
4429 8797 4446 8782 4466 8773 4464 8734
4433 8748 4418 8745 4407 8759 4390 8769
4389 8804
TIME...MOT...LOC 2335Z 283DEG 30KT 4465 8752 4444 8770 4428 8785 4421
8797 4408 8822 4391 8852
$$
EckbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 6:14 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 29, 6:14 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 614 PM CDT Tue Jun 29 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 306 PM CDT Tue Jun 29 2021 Primary forecast concern is focused in the next 6 hour period into early evening, as rather potent upper-level impulse continues to push east-northeast into west-central Wisconsin. A band of showers and thunderstorms continue to consolidate in area of large-scale synoptic forcing ahead of the shortwave and near weak surface trough from near ARX to AUW to near AIG. This area was able to experience a bit more insolation allowing SBCAPE to exceed about 1000 J/kg. Forecast soundings in this area however also indicate CAPE is mostly elevated and narrow, more indicative of a higher precipitation efficiency. Mid-level winds are generally westerly and relatively weak < 30 kts. Any stronger wind gusts with the storms would be associated perhaps with some evaporative cooling and waterloading. General expectations are that although a few marginally severe wind gusts are possible with some embedded bowing segments, primary threat will be locally heavy rainfall given deep saturation and PW values in near 1.75 inches especially east of highway 39. Would not be surprised to some local rainfall amounts in excess of 1 or even 2 inches/hour especially west of the Fox Valley. This could lead to minor localized low-land and urban flooding. Overnight the system will continue to push east with precipitation ending from west to east early this evening with skies gradually clearing. Given recent rainfall and relatively light boundary layer winds, ground fog is also a possibility especially in areas that receive appreciable rainfall over the next 3 to 6 hours. After some patchy morning ground fog, skies should start out partly cloudy with a gradual increase in cumuliform clouds as daytime heating increases. A much weaker upper-level impulse in association with some boundary layer convergence over eastern and northeast Wisconsin will lead to scattered shower and isolated thunderstorm development roughly after 18 UTC. Forecast NAM soundings for Wednesday afternoon are actually a bit more impressive than today with SBCAPES of at least 1500 J/Kg with an inverted V character, thus could certainly see potential for a few storms over eastern third of the forecast area to produce marginally severe wind gusts and perhaps some small hail given colder temperatures aloft. Convection should dissipate quickly after sunset. Daytime highs Wednesday will be warmer than today with readings generally in the 80 to 85 degree range. .LONG TERM...Wednesday Night Through Tuesday Issued at 306 PM CDT Tue Jun 29 2021 The latest ensemble means indicate that the beefy ridge over northwest North America will translate east and deamplify over the period. Some of the heat within the ridge will shift east but the full brunt will likely not reach into northeast Wisconsin as the ridge weakens before moving into the Great Lakes. Otherwise, fairly typical Summer weather is in store over the next week. Wednesday night through Thursday night...An upper trough will continue to dig across the western Great Lakes on Wednesday night. Lingering daytime instability will be sufficient for a few storms to continue into the evening hours. Although moisture looks relatively meager, the instability combined with decent deep layer shear could lead to a strong storm or two for the first few hours of the evening, most likely over northeast WI. Storms should then gradually dissipate thereafter, although the sharpness of the trough might keep a few showers going into the overnight hours, and possibly into Thursday morning over east-central WI as well. Then high pressure moves in from the north for Thursday afternoon and Thursday night ending the Thunderstorm threat. No significant changes to temps. Rest of the forecast...High pressure will then slide across the forecast area on Friday and Saturday before settling over the mid- Mississippi Valley. As the potent mid-level ridge tries to fold into the region, remnants of the heat dome will extend into the region and should see widespread 80s return for the weekend and into next week. The pattern starts to look more favorable for mcs activity by the early to middle of next week and position of northern stream frontal positions will likely play a roll in the precip chances. && .AVIATION...for 00Z TAF Issuance Issued at 601 PM CDT Tue Jun 29 2021 Scattered showers and thunderstorms will linger into the evening as a mid-level shortwave shifts east of the area. Clearing skies and light winds may allow some fog to form overnight, but will hold off on any prevailing IFR conditions for now. VFR conditions are expected Wednesday, though isold-sct SHRA are possible tomorrow afternoon (mainly in the east). && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....ESB LONG TERM......MPC AVIATION.......Skowronski
Hazardous weather outlook, Jun 29, 2:09 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 209 PM CDT Tue Jun 29 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 209 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Remainder of this afternoon and early tonight There is a marginal risk of severe thunderstorms this afternoon and early evening mainly west of the Fox Valley. Isolated damaging winds and torrential rain are the main hazards. Minor lowland or urban flooding is possible especially over parts central Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is also a chance of thunderstorms Wednesday afternoon into Wednesday night. The severe threat remains low. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. LMZ521-522-541>543-301915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 209 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms could produce gusty winds and lightning hazards late this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms are possible Wednesday afternoon into Wednesday night, and also early next week. Any storms that form may pose a hazard to mariners. ESB/MPC
In the hours before
Local storm report, Jun 29, 4:33 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
433 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST PLOVER 44.45N 89.53W
06/29/2021 M32.00 MPH PORTAGE WI CO-OP OBSERVER
ALSO RECORDED 0.82 INCHES OF RAIN IN 75 MINUTES. STILL
RAIN AT THE TIME OF THE REPORT.
&&
ECKBERGSpecial weather statement, Jun 29, 4:45 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Green Bay WI
445 PM CDT Tue Jun 29 2021
WIZ013-020-021-031-036>038-045-048-073-074-292245-
Southern Oconto County WI-Waupaca WI-Southern Marinette County WI-
Shawano WI-Outagamie WI-Winnebago WI-Northern Oconto County WI-
Waushara WI-Portage WI-Menominee WI-Northern Marinette County WI-
445 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST WISCONSIN UNTIL 545 PM
CDT...
At 444 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wausaukee to 7 miles northeast of
Friendship. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Shawano, Waupaca, Wautoma, New London, Clintonville, Pulaski,
Redgranite, Gillett, Black Creek and Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4398 8960 4424 8960 4569 8779 4565 8783
4559 8778 4556 8783 4550 8779 4535 8789
4537 8787 4534 8785 4535 8775 4539 8770
4537 8766 4520 8774 4512 8767 4467 8820
4468 8825 4463 8825 4399 8898
TIME...MOT...LOC 2144Z 274DEG 21KT 4542 8792 4402 8968
MPCLocal storm report, Jun 29, 5:01 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
501 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST SHAWANO 44.78N 88.59W
06/29/2021 M33 MPH SHAWANO WI AWOS
&&
ECKBERGSpecial weather statement, Jun 29, 5:40 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
540 PM CDT Tue Jun 29 2021
WIZ038-039-048-049-292345-
Calumet WI-Outagamie WI-Winnebago WI-Brown WI-
540 PM CDT Tue Jun 29 2021
...A PERIOD OF HEAVY RAIN FOR THE EVENING COMMUTE...
At 539 PM CDT, Doppler radar was tracking showers and scattered
thunderstorms along a line extending from 10 miles southeast of
Navarino Wildlife Area to near Black Creek to Lake Poygan. Movement
was east at 30 mph.
Winds up to around 35 mph and a brief period of torrential rains
will be possible with these storms.
Strong thunderstorms will be near...
Appleton and Black Creek around 545 PM CDT.
Little Chute around 555 PM CDT.
Kaukauna around 600 PM CDT.
Green Bay around 610 PM CDT.
Menasha and Bellevue Town around 615 PM CDT.
Northern Lake Winnebago and Darboy around 630 PM CDT.
Denmark around 640 PM CDT.
Other locations impacted by these storms include Mackville, Larsen,
Orihula, Morrison, Rose Lawn, Humboldt, Freedom, Ledgeview, Leo Frigo
Bridge and Zittau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4418 8889 4424 8879 4424 8874 4428 8874
4440 8856 4459 8844 4459 8825 4461 8824
4462 8777 4435 8781 4433 8789 4430 8789
4424 8800 4424 8804 4420 8807 4413 8889
TIME...MOT...LOC 2237Z 271DEG 27KT 4455 8838 4440 8847 4415 8886
EckbergSpecial weather statement, Jun 29, 6:16 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
616 PM CDT Tue Jun 29 2021
WIZ010-300000-
Oneida WI-
616 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ONEIDA COUNTY UNTIL 700
PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Willow Reservoir, or 14 miles northwest of Rhinelander,
moving southeast at 20 mph.
Pea size hail and winds to 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Newbold around 640 PM CDT.
Woodboro around 645 PM CDT.
Rhinelander around 650 PM CDT.
Other locations impacted by this storm include Mc Naughton, Jeffris,
Goodnow, Harshaw, Hazelhurst, Crescent Corner and Roosevelt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4583 8970 4563 8919 4547 8938 4547 8941
4548 8943 4556 8943 4556 8961 4570 8995
TIME...MOT...LOC 2315Z 303DEG 18KT 4572 8970
EckbergSpecial weather statement, Jun 29, 6:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
638 PM CDT Tue Jun 29 2021
WIZ039-040-048-050-300015-
Kewaunee WI-Winnebago WI-Manitowoc WI-Brown WI-
638 PM CDT Tue Jun 29 2021
...BRIEF HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE EARLY THIS
EVENING...
At 637 PM CDT, Doppler radar was tracking showers and thunderstorms
along a line extending from near Algoma to 6 miles south of
Luxemburg to near Denmark to near Brillion to near Chilton to 7
miles west of Southern Lake Winnebago. Movement was east at 35 mph.
Winds in excess of 30 mph and brief heavy rain will be possible with
these showers and storms.
Strong thunderstorms will be near...
Algoma and Luxemburg around 645 PM CDT.
Kewaunee around 650 PM CDT.
Two Creeks around 700 PM CDT.
Valders, St. Nazianz and Camp Rokilio Scout Camp around 705 PM
CDT.
Manitowoc and Cleveland around 715 PM CDT.
Other locations impacted by these storms include Krok, Maribel,
Larrabee, Curran, Slovan, Wayside, Gregorville, Rankin, Kiel and
Millhome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4395 8804 4395 8840 4390 8840 4390 8868
4405 8841 4396 8840 4396 8804 4424 8806
4429 8797 4446 8782 4466 8773 4464 8734
4433 8748 4418 8745 4407 8759 4390 8769
4389 8804
TIME...MOT...LOC 2335Z 283DEG 30KT 4465 8752 4444 8770 4428 8785 4421
8797 4408 8822 4391 8852
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:02 PM CDT | Special Weather Statement | GRB | Marathon | 28 min |
| Jun 28, 8:29 PM CDT | Special Weather Statement | GRB | Marathon | 31 min |
| Jun 29, 1:43 PM CDT | Special Weather Statement | GRB | Marathon | 62 min |
| Jun 29, 2:26 PM CDT | Special Weather Statement | GRB | Oneida | 19 min |
| Jun 29, 2:42 PM CDT | Special Weather Statement | GRB | Langlade, Marathon, Portage, Wood | 63 min |
| Jun 29, 3:45 PM CDT | Special Weather Statement | GRB | Menominee, Portage, Shawano, Wood | 60 min |
| Jun 29, 4:45 PM CDT | Special Weather Statement | GRB | Marinette, Oconto, Shawano, Waupaca, Waushara | 60 min |
| Jun 29, 5:40 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 65 min |
| Jun 29, 6:16 PM CDT | Special Weather Statement | GRB | Oneida | 44 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.